Question of the Week #490

490. An 18-year-old male presents to the Emergency Department for evaluation of chest pressure for an hour. The pain is radiating to his jaw. On examination, he is diaphoretic, and he complains of nausea. Past medical history is unremarkable. Urine reveals positive benzolegonine. Below is his ECG. What is the most likely cause of the patient’s symptoms?

ekg

A. Early repolarization

B. Ischemia

C. Cocaine induced myocardial infarction

D. Atrial fibrillation

E. Wolf-Parkinson-White Syndrome

Question of the Week # 456

Your patient is a 48-year-old postmenopausal female with recent onset of stage I hypertension.  She has a history of osteoporosis. On exam, her blood pressure is 155/90, heart rate is 80 and regular, and respirations are 16. Cardiovascular examination is unremarkable. She has no other medical history. She has previously been controlling her hypertension with lifestyle modifications and diet. Which of the following medications is the best choice for initial pharmacological treatment of her hypertension?

A. Calcium channel blocker

B. Thiazide diuretics

C. Angiotensin receptor blocker

D. Alpha-adrenergic blocker

E. Angiotensin converting enzyme inhibitor

Question of the Week # 437 to 440

Q437) A 65 year old man with HTN presents to your office for evaluation of right leg pain that increases on walking about one block. The pain seems to disappear when he sits and takes rest for about 10 minutes. He is concerned because it is interfering with his exercise activity that his cardiologist has recommended him. His medications include hydrochlorthiazide and enalapril. The patient has a history of heavy smoking but he quit 2 years ago. Physical exam was normal except for diminished dorsalis pedis pulses bilaterally. An arterial doppler is performed and ankle brachial index obtained which is 0.70 . The next best step in the management of his leg pain?

A) Start Cilostozol
B) Start Pentoxyfilline
C) Supervised exercise therapy
D) Recommend unsupervised exercise for 30 minutes everyday.
E) Add clopidogrel.
F) Obtain Magnetic Resonance Angiography.
G) Arterial bypass surgery

438) For the patient in Q437, which of the following is most effective in reducing the combined risk of ischemic stroke, myocardial infarction, or vascular death ?
A) Aspirin
B) Clopidogrel
C) Cilostozol
D) Pentoxifilline
E) Abciximab

439) The patient was appropriately treated and a follow up visit was scheduled one month later. The patients symptoms have moderately improved. During this visit, his fasting lipid panel revealed an LDL of 126mg%, HgbA1c of 5.5 and a blood pressure of 128/82. Next important step:
A) Advise dietary modification to treat his high LDL cholesterol
B) Start Atorvastatin and Dietary changes
C) Start Metformin
D) Start Metoprolol

440) Three months after he was diagnosed with Peripheral arterial disease, the patient suffered a massive myocardial infarction and hospitalized. He underwent Coronary artery bypass grafting and his symptoms are now well controlled. While in the hospital, the patient was started on Aspirin and Clopidogrel. He was continued on Hydrochlorthiazide and Enalapril. His Ejection fraction after the MI was 35%. One month after discharge, during a regular follow up with his cardiologist, he was started on metoprolol. Two weeks after this the patient comes back to your office with worsening leg pain on walking. On physical examination, the legs are normal in color with diminished dorsalis pedis pulses bilaterally.
Next best step in management:

A) Stop metoprolol
B) Change metoprolol to carvedilol
C) Start Cilostozol
D) Obtain angiogram and schedule arterial bypass surgery

Question of the Week # 426

426) A 70-year-old man with history of atrial fibrillation and metallic mitral valve presents to the out patient clinic for follow up. He has been taking warfarin for the past 5 years. His INR has been in therapeutic range between 3.0 to 4.0. However, over the last one month his INR has been in the range of  1.5 to 2.0 . His other medical problems include moderate osteoarthritis and mild cognitive dysfunction. He started taking Glucosamine supplements for “preserving his joints “and Ginseng to slow “ageing of his brain”  about two months ago. He has also been started on Aspirin by his cardiologist about 1 month ago. On examination, he is afebrile and vitals are stable. Abdominal examination is benign. A repeat INR is still sub-therapeutic at 1.5. Which of the following is the most appropriate management?

A) Increase Warfarin dose by 20%

B) Stop Glucosamine and repeat INR in 1 week

C) Continue Warfarin at same dose and repeat INR in 1 week

D) Stop Ginseng and repeat INR in 1 week

E) Stop Aspirin, increase Warfarin dose and repeat INR in 1 week

Question of the Week # 418

418) A 76-year-old woman with history of stage III melanoma of the right lower extremity underwent a lymph node dissection about one year ago. Her other history includes Diabetes and hypertension. She presents with complaints of increasing pain in her right lower extremity for the past 2 months. The pain appears upon standing or walking down the stairs for past few weeks. Her pain gets better upon walking uphill and when she sits down to rest. There is no history of limb swelling. On examination, vitals are stable. Pulses are palpable but slightly diminished in lower extremities. Reminder of physical examination is unremarkable. Which of the following is the most appropriate diagnosis ?

A) Peripheral Artery Disease

B) Chronic Venous Insufficiency

C) Lymphedema

D) Deep Vein Thrombosis

E) Lumbar Spinal Stenosis

Question of the Week # 417

417) A 72-year-old woman with history of stage III melanoma of the right lower extremity underwent a lymph node dissection about one year ago. Her other history includes Diabetes and hypertension. She presents with complaints of increasing pain in her right lower extremity upon walking a block for past few weeks. The pain gets better with rest. There is no history of limb swelling. On examination, vitals are stable. Physical examination is unremarkable with out any swelling or tenderness in her extremities.

Which of the following is the most appropriate diagnosis?

a) Peripheral artery disease

b) Chronic Venous insufficiency

C) Lymphedema

d) Deep Vein Thrombosis

e) Phlegmasia Alba Dolens

Which of the following is indicated next?

A) Venous Doppler

B) Compression Stockings

C) Clopidogrel

D) Check blood pressure at ankle and elbow levels

E) Leg elevation

Question of the Week # 416

416) A 60-year-old woman with history of stage III melanoma of the right lower extremity underwent a lymph node dissection about one year ago. She presents with increasing swelling and mild pain in her right lower extremity over past several months. The pain is present all the time and does not get better with rest. The swelling has progressively increased and now, she has unsightly thickening of the skin. On examination, there is non-pitting edema of the entire right lower extremity. The skin is thickened and can not be pinched and lifted.

Which of the following is the most likely diagnosis?

A) Chronic Venous Insufficiency

B) Phlegmasia Alba Dolens

C) Phlegmasia Cerulea Dolens

D) Lymphedema

D) Peripheral Arterial Disease

%d bloggers like this: